GRAY'S REEF NATIONAL MARINE SANCTUARY ADVISORY COUNCIL MEETING AGENDA

Ocean Discovery Center 340 Martin Luther King Jr. Blvd. Savannah, Georgia Wednesday, October 18, 2023, 10:00 AM – 4:40 PM

The meeting will be broadcasted real-time through the GoToWebinar virtual meeting platform.

Members of the public can attend the meeting:

- in-person,
- remotely, by using a computer or smartphone through the on-line GoToWebinar registration process at: <u>https://attendee.gotowebinar.com/register/3710698239614110304</u>, or
- remotely, by using a traditional telephone for listen-only access to the meeting.

See the notes at the bottom of this agenda with details and instructions about remote participation options and privacy information.

(All times are subject to possible adjustment)

9:30 AM Council Member Early Check-In to Test Connections, Video, and Audio

10:00 AM Remote Meeting Protocols Review – Scott Kathey

- SAC members please activate webcams throughout the meeting to confirm ongoing quorum and optimize group discussion and interaction.
- SAC members please activate the mute function when not speaking to minimize background noise, and remember to unmute before speaking.
- Public attendees will be unable to share their webcam, will join in listen only mode, and should use the "Raise Hand" feature to indicate their desire to speak during the public comment segment of the agenda. Remote SAC members must physically raise their hand.
- Questions and comments from the public can be submitted at any time during the meeting through the chat box function in GoToWebinar. Posted comments will be read aloud and addressed during the public comment segment of the agenda or as requested by the chair.
- The meeting will be audio recorded to prepare a meeting summary. Privacy notice below.

ADMINISTRATIVE BUSINESS

10:05 AM Administrative Items – Lauren Stefaniak, Vice Chair

- o Welcome and agenda review
- Roll Call & Quorum Determination Russell Kent, Executive Officer
- COUNCIL ACTION Edit & Approve July 18, 2023 Sanctuary Advisory Council (SAC) meeting summary by general consent.
- COUNCIL ACTION Edit & Approve Sanctuary Advisory Council (SAC) 2024 quarterly meeting dates by general consent.
- **COUNCIL ACTION** Advisory Council Chair and Vice Chair elections.
- Update: Recruitment for Living Resources Research seat on the SAC

REPORTS

10:45 AM 30 X 30 Subcommittee Update – Rick DeVictor

[40 min]

[5 min]

10:55 AM Briefing: Atlantic Fleet Training and Testing (AFTT) Environmental Impact Statement/Overseas Environmental Impact Statement (EIS/OEIS) 4th Phase – Jaime Gormley (US Fleet Forces Command, United States Navy) [45 min]

- Presentation on proposed future US Navy training and testing activities in the Atlantic Ocean and Gulf of Mexico and applicability to GRNMS.
- An Environmental Impact Statement (EIS) evaluates potential impacts and alternatives of a proposed activity to aid decisionmakers in project planning and execution.

11:40 AM National SAC Chairs Summit De-brief – Scott Kathey

11:55 AM Superintendent's Report – Stan Rogers

SAC member questions are welcome during presentation of the superintendent's report. • Update on sanctuary conservation and management activities.

12:40 PM LUNCH BREAK

OLD BUSINESS

- 2:10 PM COUNCIL ACTION: MOTION to form a SAC Public Engagement Subcommittee or Working Group to develop an engagement strategy to advance public awareness of and connection to GNRMS through their SAC representative, implement at least one activity during CY2024, and report to the SAC on outcomes and future strategy. [20 min]
 - Selection of sub-unit chair by SAC chair, solicitation for members, and charge to develop "terms of reference" for subsequent approval by the SAC.
- 2:30 PM COUNCIL ACTION: MOTION to form a Citizen Science Subcommittee or Working Group to investigate citizen science opportunities within GRNMS and submit findings and recommendations to the SAC. [20 min]
 - Selection of sub-unit chair by SAC chair, solicitation for members, and charge to develop "terms of reference" for subsequent approval by the SAC.
- 2:50 PM COUNCIL ACTION: MOTION to form a Synergy Working Group to explore effective means of collaboration among the SAC, sanctuary, and GRNMS Foundation Chapter for the purpose of building synergistic support for sanctuary programs and needs. [20 min]
 - Selection of sub-unit chair by SAC chair, solicitation for members, and charge to develop "terms of reference" for subsequent approval by the SAC.

NEW BUSINESS

3:10 PM	 GRNMS Advisory Council Charter - Mid-Cycle Amendments Convert Fishing Industry seat to Tourism seat Remove "Living Resource" and "Non-Living Resource" distinctions from SAC resea Revise SAC member meeting attendance standards to address virtual participation Any changes proposed by SAC members and submitted to the chair by January 1, 	
3:20 PM	Public Comment and Potential SAC Member Dialogue	[15 min]
3:35 PM	 SAC Member Comments (primary members only) 3 minutes per member Opportunity to comment on any item on this agenda, suggest future agenda topics, ideas, share perspectives from member's represented community or agency, etc. 	[60 min] present
4:35 PM	Closing Remarks – Lauren Stefaniak	[5 min]
4:40 PM	Adjourn	

[15 min]

[45 min] †

[90 min]

Observers can attend the meeting in-person, or they may join remotely through several means:

- First, register at: <u>https://attendee.gotowebinar.com/register/3710698239614110304</u> through a web browser. You will receive an email and reminder emails about how to access the meeting as the meeting date approaches. When you connect to the meeting, your camera will not be shared and your microphone will be muted, but you will be able to see and hear the council members. You will also be able to send comments/questions to the SAC via the meeting organizer using a chat box before and during the public comment segment of the meeting. Your chat can be read to the council for response; or you can inform the organizer you wish to speak, and your microphone will be opened for a brief comment or question during the public comment segment.
- If using a computer: After registering, follow the instructions in the GoToWebinar emails and join the meeting using the GoToWebinar Opener or through your web browser.
- If using a smartphone: After registering, download the GoToWebinar app from an app store. Log in with your GoToWebinar account. Once logged in through the app, you will have the same functionality as a computer user.
- If using traditional telephone audio only: If you plan to attend the meeting by audio phone only and do
 not have internet access or an email address to register for the meeting, contact the GRNMS office at
 912-598-2345 no later than October 17 and leave a call-back number and voicemail message that you
 need assistance registering for the advisory council meeting. A staff member will help you get
 registered and will provide information about how to call into the meeting. NOTE: Anyone joining the
 meeting solely by a traditional audio (land line) phone connection will be in *listen mode only* and will not
 be able to communicate with the meeting organizer or advisory council during the meeting.

Privacy Notice to Meeting Participants and Attendees

• The meeting will be audio recorded, including the public comment section, for the purposes of accurately developing a meeting summary. All public comments received, including any associated names, will be captured and included in the meeting summary, will be public, and will be maintained by GRNMS as part of its administrative record.